... ago and the pain is still there, I did recently get a cortisone shot on both knees & it seems to help but I feel the pain coming back in my knee that I had the surgery on.I am also taking meloxicam & oxycodone for the pain. I heard something about injecting some kind of gel into your knees? I would really like to not have to take medication for the pain If I did not have the cortisone shots my knees would just be in constant pain feeling like when you walk your knee & leg want to snap off & separate from each other. ANY SUGGESTIONS? yes losing weight is one of them. I just turned 46.
I saw your question an I feel like I can relate a little,,, im 49,,, my knees started bothering me around 9 months ago to the point wher I could not even climb in my bed ,,, you know how u put your knee on the bed an then get in it,,, well I couldn't,,, i would literally cry,,, then my doctor ordered an MRI,,, which I have put off two times,,, he told me to prop pillows under my knees,,, i did,,, it took a couple months but I hardly have ny pain in them anymore,,, maybe this will help for you,,, i hope so,,an good luck an GOD bless
I know it can take up to a year to heal after meniscus surgery. Maybe your doc should try you on a different anti-inflammatory like celebrex that is a cox-2 inhibitor. I have bad osteo arthritis of both knees. I have had much better success with the cortisone shots in the knees keeping swelling and pain down, than the gel (synvisc) shots in the knees. If I did not take celebrex, my knees would be chronically swollen and in pain. I have been on it since 2000.
The synvisc, or gel shots are very expensive. Make sure you check with your insurance before agreeing to having them if you go that way. I received a surprise bill of over $1200 after having them in one knee even with insurance as it is a special injectable unlike cortisone.
- Cortisone Information for Consumers
- Cortisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cortisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Aug 2010 • 2 answers
Posted 8 Sep 2011 • 1 answer
Posted 17 Nov 2012 • 1 answer
Posted 22 Aug 2015 • 0 answers
Posted 20 Dec 2015 • 2 answers